Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 55, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2006, 5:10 PM MST for Mohave County, Arizona. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 5:10 PM MST (00:10 UTC)
- Expired
- Jul 28, 2006, 5:42 PM MST
- In force
- 32 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 73 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:15 PM MST | HAIL 1.5 | Colorado City, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:12 PM MST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 290011 SVRVEF AZC015-290100- /O.NEW.KVEF.SV.W.0055.060729T0010Z-060729T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 510 PM MST FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 600 PM MST. * AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF COLORADO CITY...OR ABOUT 21 MILES WEST OF KANAB...AND WAS MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLORADO CITY AROUND 530 PM MST... PIPE SPRING NATIONAL MONUMENT AROUND 555 PM MST... LAT...LON 3700 11260 3700 11319 3684 11309 3684 11268 $$ RUNK
1 follow-up statement
000 WWUS55 KVEF 290042 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 541 PM PDT FRI JUL 28 2006 AZC015-290049- /O.CAN.KVEF.SV.W.0055.000000T0000Z-060729T0100Z/ MOHAVE AZ- 541 PM MST FRI JUL 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOHAVE COUNTY IS CANCELLED... THE VERY STRONG THUNDERSTORM THAT WAS MOVING TOWARDS COLORADO CITY AND PIPE SPRINGS NATIONAL MONUMENT HAS DISSIPATED AND SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER STRONG WIND GUSTS...LOCALLY HEAVY RAIN AND SMALL HAIL MAY STILL OCCUR THROUGH THE EVENING AND RESIDENCES ARE URGED TO CONTINUE MONITORING ANY FURTHER STATEMENTS OR WARNINGS. LAT...LON 3700 11260 3700 11319 3684 11309 3684 11268 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:08 PM MST, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 2:08 PM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PDT FRI JUL 28 2006
.SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE TO DOMINATE MOST OF THE
FORECAST AREA. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED AND SOME WILL PRODUCE LOCALLY HEAVY RAIN. THERE IS ALSO A
POTENTIAL FOR SOME STORMS TO GENERATE DAMAGING WINDS.
&&
.SHORT TERM...DEWPOINTS ARE IN THE MID TO UPPER 60S FROM CLARK
COUNTY SOUTH WITH PW IN THE 1.5-2.0 RANGE. STEERING FLOW IS
RELATIVELY WEAK OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA...AS
IS THE VERTICAL SHEAR. PRESENCE OF MODERATE AMOUNT OF CONVECTIVE
INHIBITION IS ALSO A NEGATIVE FACTOR OVER THOSE AREAS. DIFFERENT
STORY IN NORTHWEST ARIZONA THOUGH. MID-LEVEL WIND MAX OF 35-40 KTS
PUSHING INTO NORTHERN ARIZONA FROM THE NORTHEAST COUPLED WITH
SOUTHERLY INFLOW OF HIGH CAPE AIR INTO STORMS COMING OFF THE HIGHER
TERRAIN WILL PRODUCE SUFFICIENT SHEAR FOR ROTATING STORMS. AIR MASS
IN MOHAVE COUNTY IS EXTREMELY UNSTABLE FOR THIS REGION...ON THE
ORDER OF 2500-3000 J/KG. ACCORDINGLY...IN COORDINATION WITH SPC...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOHAVE COUNTY. A FLASH
FLOOD WATCH IS ALSO IN EFFECT...UNTIL MIDNIGHT...BECAUSE SOME OF THE
STORMS WILL LIKELY PRODUCE SUBSTANTIAL RAIN RATES. WHAT HAPPENS THIS
EVENING COULD ACTUALLY COMPLICATE THE LARGER SCALE ENVIRONMENT FOR
SATURDAY SO WILL NOT COMMENT MUCH ON THE WEEKEND OUTLOOK EXCEPT TO
SAY THAT TOMORROW LOOKS SIMILAR TO TODAY. UPPER LOW NEAR THE AZ/NM
BORDER IS FORECAST TO DRIFT SLOWLY WESTWARD. DEEP MOISTURE AND
SUFFICIENT BUOYANCY TO SUPPORT VERY STRONG STORMS GIVEN A FORCING
MECHANISM. THE INVERTED TROUGH IS EXPECTED TO WEAKEN AS IT
APPROACHES WESTERN ARIZONA BUT COULD BE ENOUGH TO SUPPORT AN
ORGANIZED MCS MOVING ACROSS WRN AZ AND SRN NV LATE SATURDAY INTO
SUNDAY. WILL HAVE TO MONITOR CAREFULLY.
.LONG TERM...MEDIUM RANGE MODELS IN GENERAL AGREEMENT REGARDING THE
PATTERN OVER THE NEXT WEEK. A TROUGH LOCATED OFF THE PAC COAST WILL
TRANSITION THE AREA INTO SWRLY FLOW IN THE MID/UPPER LEVELS EARLY
NEXT WEEK...BUT FLOW QUICKLY BACKS TO THE SOUTH AS RIDGING BUILDS IN
FROM THE EAST AND A LOW CENTER DEVELOPS OFF THE SRN CA COAST BY NEXT
FRIDAY. REGARDLESS...EVEN IF SWRLY FLOW REMAINS LONG ENOUGH TO DRY
US OUT IN THE MID/UPPER LVLS...LOW LEVEL MOISTURE SHOULD ONLY
DECREASE SLIGHTLY OVER THE WEEK. NOT MUCH CHANGE TO THE GENERAL
TREND TO GRADUALLY DECREASE POPS OVER THE PERIOD...BUT NEED TO BE ON
THE LOOKOUT FOR ANY GOOD TRIGGERS TO INITIATE CONVECTIVE ACTIVITY
DURING THE FIRST HALF OF NEXT WEEK...WITH WIND PROFILES MORE
FAVORABLE FOR SUSTAINING/ORGANIZING TSTMS. TEMPS SHOULD REMAIN
SLIGHTLY BELOW NORMAL NEXT WEEK WITH LOW THICKNESS VALUES AND DECENT
LOW-LEVEL MOISTURE.
&&
.AVIATION...THUNDERSTORMS WILL OCCUR DURING THIS AFTERNOON AND
EVENING...WITH THE GREATEST TSTM COVERAGE OVER THE EASTERN
CORRIDORS. THE DAGGETT CORRIDOR WILL HAVE THE LEAST AMOUNT OF
CONVECTIVE ACTIVITY WITH ONLY ISOLATED TO WIDELY SCATTERED
TSTMS...WHILE THE BEATTY..MORMON MESA...AND PEACH SPRINGS CORRIDORS
WILL ALL HAVE SCATTERED TSTM COVERAGE UNTIL THE LATE EVENING HOURS.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MST FOR MOHAVE COUNTY.
FLASH FLOOD WATCH UNTIL MIDNIGHT MST FOR MOHAVE COUNTY.
.CA...NONE.
RUNK/SALMEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Jul 28, 5:39 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 66 min |
| Jul 28, 6:15 PM MST | Flash Flood Warning | VEF | Mohave | 60 min |
| Jul 28, 6:40 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
| Jul 28, 6:52 PM MST | Flash Flood Warning | VEF | Mohave | 53 min |
| Jul 28, 7:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 28, 7:22 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Jul 28, 7:32 PM MST | Flash Flood Warning | VEF | Mohave | 28 min |
| Jul 28, 7:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 28, 8:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Jul 28, 10:06 PM MST | Flash Flood Warning | VEF | Mohave | 54 min |
| Jul 28, 10:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.